General solutions of the jockeying problem

E Elsayed, A. Bastani

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

We consider a multi-server queue where units are allowed to jockey among queues. General solutions of the steady-state and transient-state jockeying systems are obtained. The effect of the queue parameters on the measures of the system's performance are presented. Solutions of the multi-server jockeying systems with state dependent arrival and service rates are also obtained. It is found that queueing systems where jockeying is allowed have superior measures of performance than those of M/M/c or non-jockeying systems.

Original languageEnglish (US)
Pages (from-to)387-396
Number of pages10
JournalEuropean Journal of Operational Research
Volume22
Issue number3
DOIs
StatePublished - Jan 1 1985

All Science Journal Classification (ASJC) codes

  • Computer Science(all)
  • Modeling and Simulation
  • Management Science and Operations Research
  • Information Systems and Management

Keywords

  • Queues
  • numerical analysis
  • performance

Fingerprint Dive into the research topics of 'General solutions of the jockeying problem'. Together they form a unique fingerprint.

  • Cite this